MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; SCREW, FIXATION, BONE
Model Number 2107-2200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
Broke during surgery.No bits fell off into patient.1 minute delay whilst opening new set.No harm to patient.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a trident driver shaft was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection of the returned device indicated that it is fractured into two pieces.The fracture occurred in the coiled portion of the device due to overload.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate 287 devices were manufactured and accepted into final stock between 16 may 2019 and 20 may 2019 with no relevant reported discrepancies.-complaint history review: there has been no other similar events for the lot referenced.Conclusions: it was reported that the flexible drill shaft broke during surgery.Visual inspection of the returned device indicated that it is fractured into two pieces.The fracture occurred in the coiled portion of the device due to overload.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
DETACHABLE FLEX SHAFT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15936213
Report Number0002249697-2022-01785
Device Sequence Number6346486
Product Code HWC
UDI-Device Identifier07613327212327
UDI-Public07613327212327
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2107-2200
Device Catalogue Number2107-2200
Device Lot NumberBDTAR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown